MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Macular Edema (1822); Visual Impairment (2138); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown/not provided.Best estimate date is between (b)(6) 2019-(b)(6) 2020.(b)(4).An attempt was made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's left eye due to a mechanical complication of the lens.The incision was widened and a suture was placed.There were no other complications.The replacement lens was a different model and higher diopter.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional info: further information was provided and reported the reason for surgery was due to poor vision.Left eye cornea was clear, with ak (astigmatic keratotomy) incision, prior lasik flap oct (optical coherence tomography) mac (macular) trace edema.Patient was taking pred bid (twice a day) and ketorolac qid (4x/day) to improve.Patient has some posterior capsule opacification (pco) in left eye.It was unclear why patient was unable to adjust to the lens.Visual acuity (va) still with prescription 20/30.Patient stopped the eye drop medications as there was no change with these drops.No other information was provided.The following sections have been updated accordingly: section h6: patient code 1822- cystoid macular edema.Section h6: patient code 2138- poor vision.Section h6: patient code 3191- pco.Section d10: device available for evaluation? yes.Returned to manufacturer on: 3/12/20.Section h3: device returned to manufacturer ¿ yes.Device evaluation: visual inspection with the unaided eye revealed that the lens was received cut in pieces (with pieces of the lens missing), which is consistent with a lens that was handled during explant.Additionally, viscoelastic residue was observed on the optic body and haptics.Based on the condition of the return lens no product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency was identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9663692
Report Number9614546-2020-00051
Device Sequence Number14306398
Product Code POE
UDI-Device Identifier05050474579132
UDI-Public(01)05050474579132(17)230518
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer03/04/2020
10/25/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/30/2020
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005